It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-10-2007, 01:41 PM   #1
Newbie
(male)
 
Join Date: Aug 2007
Location: PA
Posts: 2
brainhead HB User
Wellbutrin Issues and Help

Hello all,

I have been taking Wellbutrin XL 150mg for a little over a week now. I am being treated for depression with this medicine alone. As for the depression the medicine seems to help. Not too overwhemling but a nice even feeling without feeling medicated or zombie like.

Now for the questions:

1 - Since the first dose I developed an uneasy stomach, not to the degree of sick but a tight feeling that mimicks if I drank coffee. Kind of a twisted crampy feeling. This has seemed to diminish in length of time and only seems to happen after I eat lunch and stays for anywhere from a few hours to 5 or 6 hours or when I eat dinner. This has been changing into more of a gaseous tightness higher up in the digestive tract over the past few days. ( I have GERD and irritable Bowel which it seems to be agrivating a little). Has anyone else experienced this and do you know if it will dissapate over time?
---A side note on this side effect--- My doc also wanted me to cut back on sugar so I have started trying sugar free cookies that contain sucralose (Splenda). I am going to stop this to see if this is part of the culprit.

2 - The jittery side effects have seem to diminish over the course of a week and has turned into just a feeeling of nervouse energy. Does anyone know if this dissapates as well?

Thanks in advance for any help

Docbrainyhead

 
Sponsors Lightbulb
   
Old 08-11-2007, 01:03 PM   #2
Newbie
(female)
 
Join Date: Aug 2007
Location: NorCal
Posts: 5
tstone333 HB User
Re: Wellbutrin Issues and Help

I started Wellbutrin on 8/2/07 and I seem to be settling in nicely. I am already on Zoloft and the plan is to wean off the Zoloft and take only Wellbutrin. I have a big job ahead since I'm on a very hefty dose of Zoloft, so I will go sloooooooow.

As for the side effects, I did feel "racy" for a few days, but that settled down now and I feel fine. I did have one episode of gastrointestinal distress that I was concerned may have been caused by the Wellbutrin, but it hasn't happened since. I did experience a few days of headache, but that also seems to have abated a bit. I talked with several friends who are on Wellbutrin and they said that racy, jittery feeling passes. So far, they are right. I made a conscious effort to get moving in the first few days.....took the dogs for a hike and then played golf the next day. That seemed to help with that feeling of just wanting to "move."

Good luck to you!

 
Sponsors Lightbulb
   
Old 08-11-2007, 04:04 PM   #3
Veteran
(female)
 
Join Date: Jun 2007
Location: Bronx, New York
Posts: 308
positivity17 HB User
Re: Wellbutrin Issues and Help

yeah, I had anxiety myself when I first started wellbutrin and it passed fairly quickly, no other complaints. hope the side effects are easy on you, this med is helping me a lot!

 
Old 08-11-2007, 04:12 PM   #4
Newbie
(male)
 
Join Date: Aug 2007
Location: PA
Posts: 2
brainhead HB User
Re: Wellbutrin Issues and Help

Is 300MG the standard dose? I am taking 150MG and was curious.

Thanks

 
Old 08-11-2007, 04:55 PM   #5
Newbie
(female)
 
Join Date: Aug 2007
Location: NorCal
Posts: 5
tstone333 HB User
Re: Wellbutrin Issues and Help

I'm on 150 mg XL and a lot of people I've talked to are on 150 as well. I think it just depends upon your response to the medication. You certainly don't want to start out too high. Hang in there......I bet you'll be feeling better soon.

 
Old 08-12-2007, 01:08 AM   #6
Veteran
(female)
 
Join Date: Jun 2007
Location: Bronx, New York
Posts: 308
positivity17 HB User
Re: Wellbutrin Issues and Help

I don't know what the standard dose is, I started on 300mg.

Last edited by positivity17; 08-12-2007 at 01:09 AM.

 
Old 08-13-2007, 03:41 PM   #7
Newbie
(female)
 
Join Date: Aug 2007
Location: USA
Posts: 2
beachday HB User
Re: Wellbutrin Issues and Help

Quote:
Originally Posted by brainhead View Post
Hello all,

1 - Since the first dose I developed an uneasy stomach,

.. so I have started trying sugar free cookies that contain sucralose (Splenda). I am going to stop this to see if this is part of the culprit.

2 - The jittery side effects have seem to diminish over the course of a week and has turned into just a feeeling of nervouse energy. Does anyone know if this dissapates as well?

Thanks in advance for any help

Docbrainyhead
i would not start eating a chemical sweetner, let alone taking it when you are on a new med.

anyway, the nervousness can continue, but can also go away after a few months. but if it bothers you, you can ask to cut back on dose.

stomach: this bothered me as well when i started, but taking wellb. with a large meal solved the problem. here are some other things that should be in everyone's food cabinet for stomach help:

ginger - the nausea terminator. buy candied ginger or ginger tea or ginger root and keep in the fridge.

chamomile - stops stomach cramping/diarrhea, but some people are allergy sensitive to it as it is related to ragweed

peppermint and spearmint tea - same as above, but no allergy problems
[celestial seasonings 'tummy mint' tea is chamo + mint, a great mix]

black licorice root - helps diarrhea and acid reflux

keep a travel kit of these things in case you are out in the car all day or
feel like you have an upset coming on.

finally,
get a relaxation DVD or read Dr. Andrew Weils's books, and do breathing exercises. this can calm nervousness.

good luck.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
does wellbutrin help concentration dlindsey2310 ADD / ADHD 7 08-11-2009 12:42 AM
Wellbutrin the answer?? Insecure, hopeless, bored easily... Help! Daniella3344 Depression 1 10-10-2007 02:21 PM
How did you lose the weight on Wellbutrin? tallycat Depression 8 08-05-2006 10:56 AM
Lexapro and Wellbutrin - switching and withdrawal mjewell Depression 6 05-26-2006 12:54 PM
Currently taking Cymbalta.....add Wellbutrin ? rose713 Depression 4 03-16-2006 10:02 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 11:20 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!